0
RESEARCH PAPERS: Offshore Mechanics

On Two Alternative Field Solutions for Second-Order Wave Diffraction

[+] Author and Article Information
K. F. Cheung, M. Isaacson

Department of Civil Engineering, University of British Columbia, Vancouver, British Columbia, Canada

J. Offshore Mech. Arct. Eng 113(3), 185-192 (Aug 01, 1991) (8 pages) doi:10.1115/1.2919918 History: Received April 19, 1990; Revised November 29, 1990

Abstract

The present paper set out a nonlinear boundary value problem involving the interaction of surface waves with large submerged structures in two dimensions. The problem is solved to second order by a time-stepping procedure on the basis of two alternative methods. Both of these involve the application of Green’s theorem, a Taylor series expansion of variables at the free surface and a perturbation series representation of the pertinent variables. Differences between the two solutions are associated with alternative integral equations applicable to second-order terms. The two second-order solutions are compared with each other and with previous theoretical and experimental results, and their applicability is assessed.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In